Alert archive / Arizona / High Wind Warnings in 2009
High Wind Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind warning at Mar 26, 2009, 2:46 PM MST for Apache County, Navajo County, Arizona. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2009, 2:46 PM MST (21:46 UTC)
- Expired
- Mar 26, 2009, 7:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2106 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 262146 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 246 PM MST THU MAR 26 2009 AZZ013-014-270200- /O.UPG.KFGZ.WI.Y.0006.000000T0000Z-090327T0200Z/ /O.NEW.KFGZ.HW.W.0002.090326T2146Z-090327T0200Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE 246 PM MST THU MAR 26 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE FOUR CORNERS REGION TODAY WILL PRODUCE STRONG SOUTHWEST TO WEST WINDS OF 40 TO 50 MPH WITH GUSTS FROM 55 TO 65 MPH OVER PORTIONS OF NORTHERN ARIZONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS CAN ALSO CAUSE BLOWING DUST AND SAND MAKING DRIVING EVEN MORE DIFFICULT. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$ AZZ010>012-015>017-039-040-270200- /O.CON.KFGZ.WI.Y.0006.000000T0000Z-090327T0200Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 246 PM MST THU MAR 26 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE FOUR CORNERS REGION TODAY WILL PRODUCE STRONG SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS FROM 45 TO 55 MPH OVER PORTIONS OF NORTHERN ARIZONA. SUSTAINED WIND SPEEDS SHOULD DECREASE BELOW ADVISORY LEVELS SHORTLY AFTER SUNSET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS CAN ALSO CAUSE BLOWING DUST AND SAND MAKING DRIVING EVEN MORE DIFFICULT. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
1 follow-up statement
000 WWUS75 KFGZ 270158 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 658 PM MST THU MAR 26 2009 AZZ013-014-270300- /O.EXP.KFGZ.HW.W.0002.000000T0000Z-090327T0200Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE 658 PM MST THU MAR 26 2009 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. THE STRONG WINDS ACROSS THE LITTLE COLORADO RIVER VALLEY HAVE DECREASED THIS EVENING AND WILL CONTINUE TO DIMINISH OVERNIGHT. THEREFORE THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE AT 7 PM MST. THE FOLLOWING OBSERVATION SITES HAVE REPORTED STRONG WIND GUSTS TODAY... SAINT JOHNS AIRPORT ... 58 MPH GUST WINSLOW AIRPORT ... 48 MPH GUST $$ AZZ010>012-015>017-039-040-270300- /O.EXP.KFGZ.WI.Y.0006.000000T0000Z-090327T0200Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 658 PM MST THU MAR 26 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. THE STRONG WINDS ACROSS NORTHERN ARIZONA HAVE DECREASED THIS EVENING AND WILL CONTINUE TO DIMINISH OVERNIGHT. THEREFORE THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE AT 7 PM MST. THE FOLLOWING OBSERVATION SITES HAVE REPORTED STRONG WIND GUSTS TODAY... GREER RAWS ... 51 MPH GUST FRAZIER WELLS RAWS ... 51 MPH GUST PRESCOTT AIRPORT ... 46 MPH GUST SHOW LOW AIRPORT ... 45 MPH GUST FLAGSTAFF AIRPORT ... 44 MPH GUST $$ RB
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Mar 26, 9:55 AM MST, 4 hours 51 minutes earlier.
Area forecast discussion, Mar 26, 9:55 AM MST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 955 AM MST THU MAR 26 2009 .SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE FOUR CORNERS REGION BRINGING STRONG WINDS TO MUCH OF NORTHERN ARIZONA TODAY. THERE WILL ALSO BE A CHANCE FOR RAIN AND HIGH COUNTRY SNOW SHOWERS...MAINLY FROM THE MOGOLLON RIM NORTH AND EASTWARD. WARMER TEMPERATURES AND DRY CONDITIONS WILL RETURN ON SATURDAY. ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS COLORADO SUNDAY AND WILL BRING VERY WINDY CONDITIONS ONCE AGAIN FOR NORTHERN ARIZONA DURING THE AFTERNOON. && .DISCUSSION...STRONG LOW IS MOVING INTO NORTHEAST UTAH AND NORTHWEST COLORADO THIS MORNING. SURFACE FRONT HAS ALREADY PASSED THROUGH LAS VEGAS...ST GEORGE...CORTEZ...AND PAGE. BREEZY TO WINDY CONDITIONS WILL PERSIST FOR MOST AREAS TODAY AND THIS EVENING. THE WESTERLY WINDS WILL SHIFT TO THE NORTH AND NORTHEAST BEHIND THE FRONT WITH BREEZY CONDITIONS CONTINUING. AREAS WEST OF A KAYENTA-WINSLOW LINE WILL ONLY SEE LIGHT PRECIPITATION. 12Z MESO ETA AND GFS ARE SHOWING 1/4 TO 1/3 INCH QPF OVER SOUTHERN APACHE COUNTY. WILL UPDATE FORECAST TO INCREASE RAIN/SNOW AMOUNTS IN ZONE 14 AND 17. && .PREV DISCUSSION /255 AM MST/...ANOTHER VIGOROUS STORM SYSTEM AND STRONG COLD FRONT WILL BRING VERY WINDY CONDITIONS TO NORTHERN ARIZONA TODAY...THEN INCREASING CHCS OF SHOWERS LATER TODAY AND EVENING...WITH THE BEST CHCS OVER THE NORTHEAST PLATEAUS. AREAS IN THE LITTLE COLORADO RIVER VALLEY AND THE CHINLE VALLEY WILL LIKELY EXPERIENCE SOME BLOWING DUST AND DRIFTING SAND TODAY. A STRONG NORTH TO NORTHEAST FLOW WILL SET UP ACROSS NORTHERN AZ ON THE BACK SIDE OF THIS SYSTEM LATER TODAY...SO WE ARE EXPECTING STRONG GUSTY NORTH TO NORTHEAST WINDS...ESPECIALLY ON THE SOUTHWEST SIDE OF MAJOR TERRAIN FEATURES LIKE THE SAN FRANCISCO PEAKS...JUST DOWNWIND OF THE MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS...LASTING THROUGH FRIDAY MORNING...BEFORE WINDS BEGIN TO WEAKEN. A BRIEF HIGH PRESSURE RIDGE WILL BUILD INTO THE REGION FOR SATURDAY...WITH DAYTIME HIGH TEMPERATURES REBOUNDING FAIRLY RAPIDLY WITH TEMPERATURES WARMING INTO THE 50S IN THE MOUNTAINS AND 60S AND LOWER 70S IN THE LOWER VALLEYS. GFS AND ECMWF ARE SHOWING ANOTHER FAIRLY POTENT SYSTEM ALONG WITH A STRONG COLD FRONT TO AFFECT NORTHERN ARIZONA LATE SUNDAY INTO MONDAY WITH VERY WINDY CONDITIONS ONCE AGAIN AND COOLER TEMPERATURES ON MONDAY. BY THE MIDDLE OF NEXT WEEK THERE IS QUITE A BIT OF MODEL DISPARITY...AS THE ECMWF SHOW A WEAK RIDGE OVER THE SOUTHWEST...WHILE THE GFS IS FORECASTING ANOTHER VIGOROUS LOW PRESSURE SYSTEM TO MOVE ACROSS THE REGION. FOR NOW...WE INTRODUCED SOME COOLER TEMPERATURES DURING THIS TIME PERIOD ALONG WITH PARTLY CLOUDY TO CLOUDY SKIES. && .AVIATION...FOR THE 18Z PACKAGE...A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA TODAY...REACHING THE KFLG TO KINW AREAS BY AROUND 18Z...THEN SOUTH INTO CENTRAL AZ BY MID-LATE AFTN. GUSTY WEST TO SOUTHWEST WINDS AHEAD OF THE FRONT WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT. WIND SPEEDS OF 20-30 KT WITH GUSTS UP TO 45 KT ARE EXPECTED...ESPECIALLY OVER THE LITTLE COLORADO RIVER VALLEY. THERE WILL ALSO A PERIOD OF RAIN AND SNOW SHOWERS ACROSS THE EASTERN THIRD OF THE STATE THROUGH 02Z/FRI...WITH LCL MVFR CONDITIONS IN THAT AREA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 700 PM MST THURSDAY FOR AZ ZONES 010>017-039-040. RED FLAG WARNING IN EFFECT FROM 12 PM MST UNTIL 8 PM MST TODAY FOR AZ ZONE 037. && PUBLIC.....................TC/MAS AVIATION/FIRE WEATHER......JJ VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Mar 26, 9:07 AM MST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 907 AM MST THU MAR 26 2009 AZZ004>018-037>040-270700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 907 AM MST THU MAR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AND TONIGHT STRONG WINDS ARE EXPECTED ACROSS NORTHERN ARIZONA AHEAD OF ANOTHER STORM SYSTEM TODAY. SOUTHWESTERLY TO WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS FROM 45 TO 55 MPH ARE EXPECTED...MAINLY FROM FLAGSTAFF EASTWARD TO THE NEW MEXICO BORDER. BLOWING AND DRIFTING DUST AND SAND CAN BE A PROBLEM IN SOME AREAS LATE THIS MORNING AND AFTERNOON...ESPECIALLY IN THE LITTLE COLORADO RIVER VALLEY AND CHINLE VALLEY. A WIND ADVISORY HAS BEEN ISSUED FOR PORTIONS OF NORTHERN ARIZONA. FOR MORE DETAILS SEE PHXNPWFGZ. A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF YAVAPAI COUNTY...MAINLY THE YAVAPAI COUNTY VALLEY LOCATIONS. FOR MORE DETAILS SEE PHXRFWFGZ. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG SOUTHWEST WINDS ARE ANTICIPATED ONCE AGAIN BY SUNDAY AFTERNOON AS ANOTHER VIGOROUS LOW PRESSURE SYSTEM IS FORECAST TO DIVE SOUTHEASTWARD THROUGH COLORADO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 26, 2:37 PM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
237 PM MST THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM NON-TSTM WND GST ST. JOHNS 34.51N 109.38W
03/26/2009 M50.00 MPH APACHE AZ ASOS
0218 PM NON-TSTM WND GST WINSLOW 35.03N 110.71W
03/26/2009 M53.00 MPH NAVAJO AZ ASOS
WINSLOW ASOS GUST TO 53 KTS. BLOWING DUST WITH LOW
VISIBILITY.
0229 PM NON-TSTM WND GST 8 NW WINSLOW 35.11N 110.81W
03/26/2009 M58.00 MPH COCONINO AZ TRAINED SPOTTER
WIND GUSTS TO 58 MPH...BLOWING DUST...VISIBILITY 100
YARDS.
&&
MARKSThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:59 AM MST | Red Flag Warning | FGZ | Yavapai | 17 hr |
Nearby
High Wind Warnings in Arizona, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.